Louisiana, 2002Damaging Wind in Louisiana, July 13, 2002
July 13, 2002 · NWS LIX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 13, 1:00 PM CST, 30 minutes earlier.
Area forecast discussion, Jul 13, 1:00 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
200 PM CDT SAT JUL 13 2002
CONVECTION FIRING HARD THIS AFTERNOON SO WILL NEED TO BE BRIEF WITH
THIS DISCUSSION. ACTIVITY THIS AFTERNOON FLARING UP AROUND THE UPPER
TROF DOMINATING THE LOWER SOUTHEAST. DO NOT EXPECT THIS FEATURE TO
MOVE VERY MUCH UNTIL THE EARLY HALF OF NEXT WEEK WHEN A RIDGE
PATTERN AND ASSOCIATED SURFACE HIGH BUILDS IN ACROSS THE CENTRAL
GULF COAST REGION. WILL KEEP POPS IN THE HIGH SCT FOR SUN AS
SUGGESTED BY FORECAST TIME HEIGHTS AND MOS GUIDANCE AND TAYLOR BACK
SLIGHTLY FOR MON WITH SOME DRIER AIR MOVING IN ACROSS THE MID AND
UPPER LEVELS OF THE ATMOSPHERE. CLIMO NUMBERS LOOK GOOD THE REST OF
THE WAY OUT WITH THE HIGH BUILDING IN ACROSS THE REGION.
MCB 71/89/70/90 4524 BTR 74/89/73/90 4524
MSY 76/90/76/90 3524 GPT 74/89/74/89 3423
.NEW...NONE
LA...NONE.
MS...NONE.
09
In the hours before
Special weather statement, Jul 13, 9:45 AM CST, 3 hours 45 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-140600-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1045 AM CDT SAT JUL 13 2002
.SYNOPSIS...A SURFACE TROF LAYERED ACROSS THE NORTHERN GULF COAST
WILL PERSIST INTO THE EVENING HOURS BEFORE DRIFTING NORTHWARD
OVERNIGHT. OTHERWISE...THE ENTIRE FORECAST AREA REMAINS UNDER THE
INFLUENCE OF A MOIST AND UNSTABLE AIRMASS.
.THUNDERSTORMS...
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE
SURFACE TROF LATER TODAY AND DRIFT NORTHWARD DURING THE AFTERNOON
AND EVENING HOURS. LOCALLY HEAVY RAIN AROUND 1 TO 2 INCHES...WIND
GUSTS TO 35 MPH AND FREQUENT LIGHTNING ARE POSSIBLE WITH THE
STRONGER STORMS. SEVERE THUNDERSTORMS THOUGH ARE NOT ANTICIPATED.
.ACTIONS...NONE AT THIS TIME.
FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX
(ALL LOWER CASE).
Thunderstorm Wind, Jefferson
- When
- July 13, 1:30 PM CST
- Where
- Jefferson County, 8 mi N of Metairie
- Property damage
- $50,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.100, -90.150
Thunderstorm winds caused a 63 foot tugboat carrying 3,500 gallons of diesel fuel to sink just west of the Causeway bridge. Two men onboard the boat were rescued by the Coast Guard.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Montana, July 13, 20021 injured · $360,000 · 57 kt wind · 5 events
- Damaging Winds in Idaho, July 13, 20024 injured · 52 kt wind · 5 events
- Damaging Wind and Lightning Strike in Arizona, July 13, 2002$50,000 · 53 kt wind · 2 events
- Flash Flood and Hail in Texas, July 13 to 14, 2002$30,000 · 0.75 in hail · 2 events
- Damaging Wind in Colorado, July 13, 2002$30,000 · 60 kt wind · 1 event
- Rip Current in Alabama, July 13, 20022 injured · 1 event
- Damaging Wind in Nevada, July 13, 20021 injured · $5,000 · 51 kt wind · 1 event
- Flash Flooding in Texas, July 13, 20028 events
- Hail and Damaging Winds in Texas, July 13 to 14, 2002$4,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Texas, July 13, 200250 kt wind · 3 events
- Damaging Winds in Idaho, July 13, 200250 kt wind · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 13, 20022 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311076.